Skip to main content
×
Home
    • Aa
    • Aa

Effective results on nonlinear ergodic averages in CAT $(\unicode[STIX]{x1D705})$ spaces

  • LAURENŢIU LEUŞTEAN (a1) (a2) and ADRIANA NICOLAE (a3) (a4)
Abstract

In this paper we apply proof mining techniques to compute, in the setting of CAT $(\unicode[STIX]{x1D705})$ spaces (with $\unicode[STIX]{x1D705}>0$ ), effective and highly uniform rates of asymptotic regularity and metastability for a nonlinear generalization of the ergodic averages, known as the Halpern iteration. In this way, we obtain a uniform quantitative version of a nonlinear extension of the classical von Neumann mean ergodic theorem.

Copyright
References
Hide All
[1] Avigad J., Gerhardy P. and Towsner H.. Local stability of ergodic averages. Trans. Amer. Math. Soc. 362 (2010), 261288.
[2] Avigad J. and Rute J.. Oscillation and the mean ergodic theorem for uniformly convex Banach spaces. Ergod. Th. & Dynam. Sys.; available on CJO2014. doi:10.1017/etds.2013.90.
[3] Birkhoff G.. The mean ergodic theorem. Duke Math. J. 5 (1939), 1920.
[4] Bridson M. and Haefliger A.. Metric Spaces of Non-positive Curvature. Springer, Berlin, 1999.
[5] Browder F. E.. Existence and approximation of solutions of nonlinear variational inequalities. Proc. Natl Acad. Sci. USA 56 (1966), 10801086.
[6] Browder F. E.. Convergence of approximants to fixed points of nonexpansive nonlinear mappings in Banach spaces. Arch. Ration. Mech. Anal. 24 (1967), 8290.
[7] Bruck R. E. and Reich S.. Accretive operators, Banach limits, and dual ergodic theorems. Bull. Acad. Polon. Sci. Sér. Sci. Math. 29 (1981), 585589.
[8] Goebel K. and Reich S.. Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings. Marcel Dekker, Inc., New York and Basel, 1984.
[9] Halpern B.. Fixed points of nonexpanding maps. Bull. Amer. Math. Soc. (N.S.) 73 (1967), 957961.
[10] Kirk W. A.. Geodesic geometry and fixed point theory. Seminar of Mathematical Analysis (Malaga/Seville, 2002/2003 (Colecc. Abierta, Vol. 64) . Univ. Seville Secr. Publ., Seville, 2003, pp. 195225.
[11] Kohlenbach U.. Applied Proof Theory: Proof Interpretations and their Use in Mathematics. Springer, Heidelberg-Berlin, 2008.
[12] Kohlenbach U.. On quantitative versions of theorems due to F. E. Browder and R. Wittmann. Adv. Math. 266 (2011), 27642795.
[13] Kohlenbach U.. Some logical metatheorems with applications in functional analysis. Trans. Amer. Math. Soc. 357 (2005), 89128.
[14] Kohlenbach U. and Leuştean L.. A quantitative mean ergodic theorem for uniformly convex Banach spaces. Ergod. Th. & Dynam. Sys. 29 (2009), 19071915 Erratum: Ergod. Th. & Dynam. Sys. 29 (2009) 1995.
[15] Kohlenbach U. and Leuştean L.. Asymptotically nonexpansive mappings in uniformly convex hyperbolic spaces. J. Eur. Math. Soc. 12 (2010), 7192.
[16] Kohlenbach U. and Leuştean L.. On the computational content of convergence proofs via Banach limits. Philos. Trans. R. Soc. Lond. A 370(1971) (2012), 34493463.
[17] Kohlenbach U. and Leuştean L.. Effective metastability of Halpern iterates in CAT(0) spaces. Adv. Math. 231 (2012), 25262556.
[18] Kohlenbach U. and Leuştean L.. Addendum to ‘Effective metastability of Halpern iterates in CAT(0) spaces’. Adv. Math. 250 (2014), 650651.
[19] Kohlenbach U. and Safarik P.. Fluctuations, effective learnability and metastability in analysis. Ann. Pure Appl. Logic 165 (2014), 266304.
[20] Kreisel G.. On the interpretation of non-finitist proofs, part I. J. Symbolic Logic 16 (1951), 241267.
[21] Kreisel G.. On the interpretation of non-finitist proofs, part II. J. Symbolic Logic 17 (1952), 4388.
[22] Krengel U.. On the speed of convergence in the ergodic theorem. Monatsh. Math. 86 (1978/79), 36.
[23] Leuştean L.. Rates of asymptotic regularity for Halpern iterations of nonexpansive mappings. J. Universal Comp. Sci. 13 (2007), 16801691.
[24] Leuştean L.. Proof mining in metric fixed point theory and ergodic theory. Habilitation Thesis, Technische Universität Darmstadt, 2009.
[25] Lorentz G. G.. A contribution to the theory of divergent series. Acta Math. 80 (1948), 167190.
[26] Pia̧tek B.. Halpern iteration in CAT(𝜅) spaces. Acta Math. Sin. (Engl. Ser.) 27 (2011), 635646.
[27] Reich S.. Almost convergence and nonlinear ergodic theorems. J. Approx. Theory 24 (1978), 269272.
[28] Reich S.. Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. Math. Anal. Appl. 75 (1980), 287292.
[29] Saejung S.. Halpern iterations in CAT(0) spaces. Fixed Point Theory Appl. 2010 (2010), 471781, 13pp.
[30] Schade K. and Kohlenbach U.. Effective metastability for modified Halpern iterations in CAT(0) spaces. Fixed Point Theory Appl. 2012(191) (2012), 19pp.
[31] Shioji N. and Takahashi W.. Strong convergence of approximated sequences for nonexpansive mappings in Banach spaces. Proc. Amer. Math. Soc. 125 (1997), 36413645.
[32] Tao T.. Soft analysis, hard analysis, and the finite convergence principle. Structure and Randomness: Pages from Year One of a Mathematical Blog. American Mathematical Society, Providence, RI, 2008, Essay first posted May 23, 2007.
[33] Tao T.. Norm convergence of multiple ergodic averages for commuting transformations. Ergod. Th. & Dynam. Sys. 28 (2008), 657688.
[34] Walsh M.. Norm convergence of nilpotent ergodic averages. Ann. of Math. (2) 175 (2012), 16671688.
[35] Wittmann R.. Approximation of fixed points of nonexpansive mappings. Arch. Math. 58 (1992), 486491.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Ergodic Theory and Dynamical Systems
  • ISSN: 0143-3857
  • EISSN: 1469-4417
  • URL: /core/journals/ergodic-theory-and-dynamical-systems
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 36 *
Loading metrics...

Abstract views

Total abstract views: 176 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 22nd October 2017. This data will be updated every 24 hours.